Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 333, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Dec 1, 2018, 1:58 AM CST for Oregon County, Shannon County, Missouri. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 1:58 AM CST (07:58 UTC)
- Expired
- Dec 1, 2018, 2:47 AM CST
- In force
- 49 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Oregon County, MO, Shannon County, MO
The radar
The St Louis radar (KLSX), 187 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 2:10 AM CST | TSTM WND DMG | 2 Sse Couch, MO | DELAYED REPORT. OLD BARN DESTROYED ALONG WITH TREE DAMAGE SOUTH OF ALTON ON EE HIGHWAY. |
| Dec 1, 2:12 AM CST | TSTM WND DMG | 3 E Summersville, MO | 3E SUMMERSVILLE. TREE DOWN NEAR HWY 106. TIME BASED ON RADAR. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 9:47 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
204
WUUS53 KSGF 010758
SVRSGF
MOC149-203-010900-
/O.NEW.KSGF.SV.W.0333.181201T0758Z-181201T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
158 AM CST SAT DEC 1 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Shannon County in south central Missouri...
Oregon County in south central Missouri...
* Until 300 AM CST.
* At 158 AM CST, severe thunderstorms were located along a line
extending from 10 miles south of Houston to near Mountain View to 8
miles west of Mammoth Spring, moving east at 60 mph.
HAZARD...70 mph wind gusts. These storms have a long history of
producing wind damage to trees and structures across
southern Missouri.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Current River State Park... Grand Gulf State Park...
Thayer... Winona...
Alton... Birch Tree...
Eminence... Summersville...
Koshkonong... Montier...
Thomasville... Teresita...
Myrtle... Wilderness...
Midridge... Couch...
Rover... Alley Spring...
Round Spring... West Eminence...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A Tornado Watch remains in effect until 500 AM CST for south central
Missouri.
LAT...LON 3709 9102 3708 9122 3683 9123 3682 9111
3650 9113 3650 9167 3742 9164 3741 9118
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3714 9102
TIME...MOT...LOC 0758Z 257DEG 51KT 3718 9192 3697 9179 3651 9170
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Schaumann2 follow-up statements
432
WWUS53 KSGF 010841
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
241 AM CST SAT DEC 1 2018
MOC149-010850-
/O.CAN.KSGF.SV.W.0333.000000T0000Z-181201T0900Z/
Oregon MO-
241 AM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR OREGON COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for south central
Missouri.
LAT...LON 3709 9102 3708 9124 3741 9138 3741 9118
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3714 9102
TIME...MOT...LOC 0840Z 257DEG 45KT 3731 9123 3709 9114 3681 9116
$$
MOC203-010900-
/O.CON.KSGF.SV.W.0333.000000T0000Z-181201T0900Z/
Shannon MO-
241 AM CST SAT DEC 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CST
FOR NORTHEASTERN SHANNON COUNTY...
At 240 AM CST, severe thunderstorms were located along a line
extending from 10 miles south of Bunker to 9 miles northwest of Van
Buren to near Handy, moving east at 50 mph.
HAZARD...70 mph wind gusts. These storms have a long history of
producing wind damage across southern Missouri.
SOURCE...Law enforcement.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Midridge...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
&&
A Tornado Watch remains in effect until 500 AM CST for south central
Missouri.
LAT...LON 3709 9102 3708 9124 3741 9138 3741 9118
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3714 9102
TIME...MOT...LOC 0840Z 257DEG 45KT 3731 9123 3709 9114 3681 9116
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Schaumann441
WWUS53 KSGF 010847
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
247 AM CST SAT DEC 1 2018
MOC203-010856-
/O.CAN.KSGF.SV.W.0333.000000T0000Z-181201T0900Z/
Shannon MO-
247 AM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHANNON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with these thunderstorms.
A Tornado Watch remains in effect until 500 AM CST for south central
Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3709 9102 3708 9124 3741 9138 3741 9118
3726 9116 3725 9112 3720 9112 3720 9109
3718 9109 3714 9102
TIME...MOT...LOC 0845Z 257DEG 51KT 3733 9113 3711 9104 3683 9106
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 1, 12:11 AM CST, 1 hour 47 minutes earlier.
Area forecast discussion, Dec 1, 12:11 AM CST, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1211 AM CST Sat Dec 1 2018 .MESOSCALE DISCUSSION... Issued at 1027 PM CST Fri Nov 30 2018 The main focus over the next six hours will be a band of thunderstorms tracking out of eastern Kansas and Oklahoma. These storms are developing along and ahead of a surface trough as strong upper level energy tracks east across the central and southern Plains. We continue to believe that a combination of line segments and a few supercells will impact extreme southeastern Kansas and southern Missouri overnight. The greatest threat for severe storms will occur generally near and south of Highway 60 as a warm front lifts north into this region. While instability will remain somewhat limited, areas of far southern Missouri will likely see MLCAPE values approach 1000 J/kg south of that warm front. With strong low level wind shear in place, all modes of severe weather will remain possible across extreme southeastern Kansas and southern Missouri including the threat for isolated tornadoes given strong low level wind shear. && .SYNOPSIS... Issued at 151 PM CST Fri Nov 30 2018 Currently across the area, dense fog had cleared most locations by midday, but was still holding on at the West Plains observation site as of 2 pm. The dense fog areas are fairly localized right now. The clearing over some locations in the west have climb into the mid 60s. Some low 70s temperatures were in east central Oklahoma. Dewpoints were in the 50s. A special 18z soundings at SGF shows a large cap MU CINH (-93). Water vapor imagery shows the base of a negatively tilted trough shifting east over New Mexico early this afternoon. Surface low pressure was strengthening over the southern high plains. Our main focus in the short term will be with severe weather potential this evening and overnight. && .SHORT TERM...(This evening through Saturday) Issued at 151 PM CST Fri Nov 30 2018 MU CAPE is progged to continue increasing from the southwest into the southwest portion of the CWA late this afternoon and evening with significant shear values over the entire CWA. CAPE is expected to remain elevated through most of the evening with a significant thermal cap in place. Elevated storms are expected to break out over the southwest portion of the CWA between 6 and 9 pm and rapidly spreading northeast across the remainder of the CWA during the evening. Because of the high deep layer shear and decent elevated CAPE, large hail and damaging straight line winds will be the primary severe weather risks. Forecast soundings do show the cap eroding and the potential for some surface based CAPE near the back edge of the expected convection, so there would be a very limited risk of an isolated tornado by late evening into the early part of the overnight hours over the southwest portion of the CWA. Have increased the winds over the area for both tonight and on Saturday as the strong low pressure system moves into and out of the area. The bulk of the precipitation will have moved out of the CWA by 12z Sat. The main area of precipitation with the surface low on Saturday should be north and northwest of the area. Temperatures on Saturday will be warmest in the east with generally steady or slowly falling temperatures during the day in the west. .LONG TERM...(Saturday Night through Friday) Issued at 151 PM CST Fri Nov 30 2018 The bigger push of cold air will not arrive until Sunday though and we should remain above freezing until Sunday night. Can't rule out a few flurries or light precipitation in our far northern counties Sunday night as upper energy pushes across the region, but nothing measurable is expected. The cold air will continue to dive south into the region with highs on Monday in the mid 30s to low 40s and lows monday night from the mid 20s to around 30. Even colder temperatures are expected by Tuesday night as the Canadian surface high pressure system moves closer to directly over the region and temperatures should dip into the teens to mid 20s. A recovery in temperatures is expected by the end of the week with the high pushing to the east. Potential fly in the ointment...ECMWF showing precipitation lifting back into the area late Thursday into Thursday night with the surface ridge to the east and more of a southwesterly flow aloft. GFS not showing any precipitation yet during this time frame, but will need this carefully as the cold air will be shallow at this time frame. For now we are carrying low end pops with rain/snow wording. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1157 PM CST Fri Nov 30 2018 An area of showers and thunderstorms will move east across southern Missouri overnight. MVFR and IFR conditions can be expected along with locally strong wind gusts. VFR will then return to the region late tonight and for most of Saturday morning before MVFR ceilings return by afternoon. Brisk and gusty southwest winds can be expected on Saturday with gusts of 25-35 knots. The MVFR will then clear out of southern Missouri later Saturday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Nov 30, 6:26 PM CST, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 626 PM CST Fri Nov 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 626 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. Significant fog risk. DISCUSSION... Locally dense fog can be expected tonight as a warm front lifts north through the area. The greatest chance for dense fog will be across south-central Missouri. An intense storm system will approach the Ozarks this evening bringing the potential for strong to severe thunderstorms to the area. The main severe weather chances will be this evening and overnight, along and south of a Pittsburg, Kansas to West Plains, Missouri line. The primary threats will be damaging winds in excess of 60 mph and large hail to the size of half dollars. Isolated tornadoes will be possible, mainly near and south of the Highway 60 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Non thunderstorm wind gusts of 25 to 35 mph are expected on Saturday. Light snow is possible Sunday night into Monday morning. No accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for portions of extreme southeastern Kansas and southwestern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Local storm report, Dec 1, 1:17 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
117 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND GST 5 SSE WILLARD 37.24N 93.39W
12/01/2018 M68 MPH GREENE MO PUBLIC
REPORTS OF POWER POLES DOWN IN SPRINGFIELD.
NUMEROUS POWER OUTAGES.
&&
DSALocal storm report, Dec 1, 1:20 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
120 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 2 S AURORA 36.95N 93.72W
12/01/2018 LAWRENCE MO EMERGENCY MNGR
DAMAGE TO HOTEL IN AURORA. POSSIBLE
INJURIES. TIME ESTIMATED FROM RADAR.
&&
JLRLocal storm report, Dec 1, 1:38 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
138 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST BRANSON 36.65N 93.22W
12/01/2018 M72 MPH TANEY MO EMERGENCY MNGR
MEASURED ON DAVIS WEATHER STATION IN BRANSON
HILLS 1.5 MILES WEST OF HIGHWAY 76. TIME
ESTIMATED VIA RADAR.
&&
JLRLocal storm report, Dec 1, 1:41 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 2 S AURORA 36.95N 93.72W
12/01/2018 LAWRENCE MO EMERGENCY MNGR
*** 1 FATAL ***
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2
S AURORA. DAMAGE TO HOTEL IN AURORA. 1
CONFIRMED FATALITY. POSSIBLE TORNADO. TIME
ESTIMATED FROM RADAR.
&&
JLRLocal storm report, Dec 1, 1:49 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM TSTM WND GST 5 ENE VANZANT 36.99N 92.22W
12/01/2018 E70 MPH DOUGLAS MO FIRE DEPT/RESCUE
FIRE DEPARTMENT REPORTS ESTIMATED 70 MPH
WINDS AT HIGHWAY 76 AND EE. POWER OUTAGES
REPORTED.
&&
JLRLocal storm report, Dec 1, 1:53 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
153 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 5 WNW RIDGEDALE 36.53N 93.31W
12/01/2018 TANEY MO EMERGENCY MNGR
TOP 2 FLOORS OF D MONACO RESORT SUSTAINED
SIGNIFICANT DAMAGE.
&&
JLRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:42 PM CST | Special Weather Statement | SGF | Barton, Jasper | 48 min |
| Nov 30, 7:53 PM CST | Special Weather Statement | SGF | Ozark | 52 min |
| Nov 30, 8:10 PM CST | Special Weather Statement | SGF | Taney | 50 min |
| Nov 30, 9:24 PM CST | Special Weather Statement | SGF | Webster | 51 min |
| Nov 30, 10:42 PM CST | Special Weather Statement | SGF | Webster | 33 min |
| Nov 30, 11:35 PM CST | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 40 min |
| Nov 30, 11:40 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 50 min |
| Dec 1, 12:04 AM CST | Severe Thunderstorm Warning | SGF | Barry, Christian, Jasper, Lawrence, McDonald, Newton and 1 more | 41 min |
| Dec 1, 12:25 AM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair, Vernon | 65 min |
| Dec 1, 12:34 AM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 26 min |
| Dec 1, 12:36 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Taney | 39 min |
| Dec 1, 12:47 AM CST | Tornado Warning | SGF | Christian, Greene | 28 min |
| Dec 1, 12:56 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 64 min |
| Dec 1, 12:59 AM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 61 min |
| Dec 1, 1:02 AM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 58 min |
| Dec 1, 1:04 AM CST | Tornado Warning | SGF | Christian, Greene, Webster | 26 min |
| Dec 1, 1:23 AM CST | Tornado Warning | SGF | Dallas, Greene, Webster | 18 min |
| Dec 1, 1:24 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Wright | 54 min |
| Dec 1, 1:29 AM CST | Severe Thunderstorm Warning | SGF | Benton | 61 min |
| Dec 1, 1:30 AM CST | Tornado Warning | SGF | Webster, Wright | 30 min |
| Dec 1, 1:33 AM CST | Severe Thunderstorm Warning | SGF | Howell, Texas | 57 min |
| Dec 1, 1:45 AM CST | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan, Pulaski | 60 min |
| Dec 1, 1:56 AM CST | Tornado Warning | SGF | Howell, Shannon, Texas | 23 min |
| Dec 1, 2:05 AM CST | Tornado Warning | SGF | Texas | 8 min |
| Dec 1, 2:10 AM CST | Tornado Warning | SGF | Shannon, Texas | 20 min |
| Dec 1, 2:12 AM CST | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 63 min |
| Dec 1, 2:15 AM CST | Tornado Warning | SGF | Shannon | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.